Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 4, 2015, 4:23 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 4, 2015, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:30 PM EDT | TSTM WND DMG | 3 Ne Statesboro, GA | BULLOCH COUNTY DISPATCH REPORTS A TREE DOWN ON MILL CREEK ROAD NEAR HW-301. TIME ESTIMATED FROM RADAR. |
| Jul 4, 4:43 PM EDT | TSTM WND DMG | 5 Wnw Captolo, GA | TREE DOWN ON CAMERON RD NEAR CAPTOLA RD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS52 KCHS 042023
SVRCHS
GAC031-103-251-042130-
/O.NEW.KCHS.SV.W.0101.150704T2023Z-150704T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 530 PM EDT
* AT 423 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDDLEGROUND TO NEAR DENMARK...MOVING NORTHEAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STATESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3278 8150 3234 8138 3219 8179 3246 8175
3265 8184
TIME...MOT...LOC 2023Z 244DEG 19KT 3258 8183 3232 8176
HAIL...1.00IN
WIND...60MPH
$$
FWA3 follow-up statements
632
WWUS52 KCHS 042052
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT SAT JUL 4 2015
GAC031-103-251-042130-
/O.CON.KCHS.SV.W.0101.000000T0000Z-150704T2130Z/
BULLOCH GA-SCREVEN GA-EFFINGHAM GA-
452 PM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...
AT 452 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALTMAN TO NEAR BAY...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...GREEN HILL...COOPERVILLE...GRIMSHAW...HALCYONDALE...
STALCO...WHITE HILL...SHEPPARDS...CAMERON...EUREKA AND GRIFFIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3278 8150 3234 8138 3222 8172 3246 8171
3267 8179
TIME...MOT...LOC 2052Z 247DEG 19KT 3269 8168 3228 8158
HAIL...<.75IN
WIND...60MPH
$$
FWA294
WWUS52 KCHS 042108
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT SAT JUL 4 2015
GAC031-103-251-042130-
/O.CON.KCHS.SV.W.0101.000000T0000Z-150704T2130Z/
BULLOCH GA-SCREVEN GA-EFFINGHAM GA-
508 PM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...
AT 508 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALTMAN TO NEAR STILSON...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...GREEN HILL...HALCYONDALE...STALCO...WHITE HILL...
SHEPPARDS...GRIFFIN LAKE...ARDMORE...GWINETTS CROSSING...GOLOID AND
AKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3278 8150 3234 8138 3224 8166 3249 8161
3271 8168
TIME...MOT...LOC 2108Z 244DEG 19KT 3272 8160 3231 8150
HAIL...<.75IN
WIND...60MPH
$$
FWA799
WWUS52 KCHS 042120
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT SAT JUL 4 2015
GAC031-103-251-042130-
/O.EXP.KCHS.SV.W.0101.000000T0000Z-150704T2130Z/
BULLOCH GA-SCREVEN GA-EFFINGHAM GA-
520 PM EDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH...SCREVEN AND
EFFINGHAM COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3278 8150 3234 8138 3224 8166 3249 8161
3271 8168
TIME...MOT...LOC 2115Z 244DEG 19KT 3272 8160 3231 8150
$$
FWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:47 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 4, 3:47 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT SAT JUL 4 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... LATE THIS AFTERNOON INTO EARLY TONIGHT...A PERSISTENT MID LVL TROUGH OF LOW PRESSURE WILL EXTEND ACROSS MUCH OF THE EASTERN CONUS WITH SHORTWAVE ENERGY THAT CONTINUES TO ROUND ITS SOUTHERN BASE OVER PARTS OF THE DEEP SOUTH AND MID ATLANTIC STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH PRESSURE CENTERED WELL OFFSHORE IN THE WESTERN ATLANTIC. THE PATTERN WILL FAVOR DEEP MOISTURE WITHIN A WEST/SOUTHWEST FLOW...CHARACTERIZED BY PWATS THAT APPROACH 2.0 INCHES. THE LATEST RADAR MOSAIC INDICATES NUMEROUS SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL/SOUTHEAST GEORGIA WHERE THE ATMOSPHERE HAS BECOME QUITE UNSTABLE SOUTH OF AN OUTFLOW BOUNDARY CREATED BY PREVIOUS CONVECTION TO THE NORTH EARLIER TODAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP SOUTH OF THE OUTFLOW BOUNDARY AND GRADUALLY TRACK EAST/NORTHEAST WITHIN A WEST/SOUTHWEST FLOW. A FEW OF THESE PULSE TYPE THUNDERSTORMS COULD BECOME STRONG OR SEVERE AS THEY CROSS OVER OR NEAR THE OUTFLOW BOUNDARY. LATEST MESOSCALE ANALYSIS INDICATES AN UNSTABLE ATMOSPHERE AHEAD OF THESE THUNDERSTORMS...WITH SBCAPES APPROACHING 3000 TO 3500 J/KG ACROSS OVER MUCH OF SOUTHEAST GEORGIA. THIS AMOUNT OF ENERGY ALONG WITH DCAPE VALUES NEAR 1000-1200 J/KG AND INVERTED-V SOUNDINGS SUGGEST SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS. FURTHER NORTH...THE THREAT OF SEVERE WEATHER WILL BE MORE QUESTIONABLE GIVEN THE POSITION OF AN OUTFLOW BOUNDARY THAT IS NOW SLOWLY SHIFTING SOUTHEAST INTO AREAS OF SOUTHEAST SOUTH CAROLINA. THE TRI-COUNTY AREA IN PARTICULAR REMAINS SOMEWHAT LESS UNSTABLE GIVEN PREVIOUS CLOUD COVER OVER THE AREA. HOWEVER...WE CAN NOT COMPLETELY RULE OUT A SEVERE THUNDERSTORM OR TWO SOUTH OF THE OUTFLOW BOUNDARY AND AHEAD OF A SEABREEZE CURRENTLY NEAR THE COAST...ESPECIALLY GIVEN HIGHER SHEAR ASSOCIATED WITH A 30-40 KT LOW LVL JET. OVERNIGHT...THE THREAT OVER SEVERE WEATHER SHOULD DIMINISH ACROSS ALL AREAS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...A SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE FORECAST GIVEN ONGOING UNSTABLE CONDITIONS. GREATEST CHANCES OF SHOWERS/THUNDERSTORMS SHOULD OCCUR NEAR COASTAL AREAS. LOW TEMPS SHOULD BE IN THE LOW TO MID 70S ACROSS THE AREA. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... OVERVIEW: THE PATTERN WILL BE CHARACTERIZED BY LONG WAVE TROUGHING ACROSS THE EASTERN THIRD OF THE U.S. WITH THE SOUTHEAST STATES POSITIONED ALONG THE WESTERN FRINGES OF ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE. DIURNAL CONVECTION IS LIKELY THROUGH THE PERIOD WITH COVERAGE BEING DETERMINED BY THE POSITION OF THE UPPER RIDGE CENTERED JUST OFFSHORE AND UPPER LEVEL LOW PRESSURE THAT IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY. SATURDAY...SATURDAY LOOKS TO BE THE LEAST ACTIVE DAY THROUGH THE MID RANGE WITH UPPER LEVEL RIDGING HOLDING FIRM. PWATS WILL REMAIN ELEVATED AND JUXTAPOSED WITH SUFFICIENT INSTABILITY TO SUPPORT ISOLATED TO SCATTERED SHOWERS/TSTMS MAINLY IN THE AFTERNOON AND EVENING. THE HIGHER PROBABILITIES FOR MEASURABLE RAINFALL LOOKS TO OCCUR ACROSS COASTAL GEORGIA WHERE CONVECTION COULD MOVE NORTHEAST OUT OF NORTHERN FLORIDA AND FAR SOUTHEAST GEORGIA WHERE LOW-LEVEL CONVERGENCE WILL BE ENHANCED BY A POSSIBLE MERGING OF THE ATLANTIC AND GULF SEA BREEZE CIRCULATIONS. MESOSCALE BOUNDARY INTERACTIONS ARE DIFFICULT TO PIN DOWN THIS FAR OUT...SO POPS OF 20-30 PERCENT WILL BE MAINTAINED /HIGHEST ALONG THE GEORGIA COAST/...BUT LOCALLY HIGHER POPS MAY EVENTUALLY BE NEEDED. THERE ARE SIGNALS THAT CONVECTION COULD LINGER THROUGH THE NIGHT AS UPPER LEVEL RIDING BEGINS TO BREAK DOWN...BUT DIMINISHING INSTABILITY SHOULD KEEP THIS ACTIVITY FAIRLY ISOLATED EXCEPT OVER THE COASTAL WATERS WHERE NOCTURNAL JETTING COULD SUPPORT MORE SCATTERED ACTIVITY. HIGHS WILL RANGE FROM THE LOWER-MID 90S WITH OVERNIGHT LOWS IN THE LOWER-MID 70S. SUNDAY...MODELS ARE SIMILAR IN THE DEPICTION OF AN UPPER LOW CUTTING OFF OVER THE TENNESSEE VALLEY AS POTENT SHORTWAVE ENERGY CUTS OFF FROM THE MAIN BELT OF THE WESTERLIES. SIMILARLY...THE PREVAILING UPPER RIDGE IS FORECAST TO BREAKDOWN AND SHIFT EAST OFF THE SOUTHEAST U.S. COAST. DEEP MOISTURE CHARACTERIZED BY PWATS NEAR 2 INCHES FUNNELED BETWEEN THESE TWO FEATURES COUPLED WITH SUFFICIENT INSTABILITY AND DPVA INDUCED BY WAVES OF PASSING VORTICITY WILL SUPPORT SCATTERED SHOWERS/TSTMS FOR MUCH OF THE AREA. POPS AROUND 50 PERCENT LOOK REASONABLE THIS FAR OUT...ALTHOUGH HIGHER POPS MAY EVENTUALLY BE NEEDED. CONVECTION COULD VERY WELL LINGER WELL INTO THE OVERNIGHT HOURS. HIGHS WILL WARM INTO THE LOWER 90S AWAY FROM THE COAST WITH OVERNIGHT LOWS IN THE LOWER-MID 70S. MONDAY...THE UPPER LOW IS FORECAST TO WEAKEN AND EJECT OUT OF THE TENNESSEE VALLEY MONDAY AFTERNOON AS STRONGER SHORTWAVE ENERGY DIGS INTO THE WESTERN GREAT LAKES. HOWEVER...LINGERING TROUGHING ACROSS THE SOUTHEAST U.S. COUPLED WITH RICH MOISTURE WILL KEEP A RISK FOR SCATTERED SHOWERS/TSTMS ACROSS THE REGION. HIGHS WILL TOP OUT AROUND 90 WITH LOWS IN THE LOWER-MID 70S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK INDICATING MORE HIGH PRESSURE RIDGING. ANOTHER TROUGH COULD RETURN LATE IN THE WEEK. SHOULD SEE LOW RAIN CHANCES THROUGH AT LEAST THURSDAY...MAINLY EACH AFTERNOON/EVENING. TEMPERATURES WILL GENERALLY BE NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE LOWER TO MID 70S. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS FOR THE NEXT COUPLE HOURS. FLIGHT RESTRICTIONS WILL THEN BE POSSIBLE...STARTING AT THE SAV TERMINAL AROUND 20Z AND AT THE CHS TERMINAL AROUND 21-22Z. TEMPO MVFR GROUPS HAVE BEEN MAINTAINED AT BOTH TERMINALS...MAINLY ASSOCIATED WITH SHOWER AND THUNDERSTORMS BETWEEN 20Z/21Z TO 00Z/01Z. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THUNDERSTORMS THAT IMPACT THE TERMINALS. EXPECT VFR CONDITIONS TO RETURN EARLY TONIGHT AT BOTH TERMINALS...THEN PERSIST INTO AT LEAST LATE SUNDAY MORNING HOURS. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES LIKELY THROUGH TUESDAY. && .MARINE... THIS EVENING AND TONIGHT...CONDITIONS WILL SLOWLY IMPROVE OVER THE COASTAL WATERS AS THE PRESSURE GRADIENT RELAXES BETWEEN ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE AND A TROUGH OF LOW PRESSURE NORTHWEST OF THE AREA. SOUTH/SOUTHWEST WINDS WILL PREVAIL WITH SPEEDS AROUND 15 KTS EARLY TONIGHT...BEFORE GENERALLY BECOMING 10-15 KTS THROUGH TONIGHT. SEAS WILL SUBSIDE A BIT AS WINDS DIMINISH OVER THE PERIOD...BUT OVERALL SHOULD RANGE BETWEEN 2-4 FT...HIGHEST IN THE OUTER GEORGIA WATERS. SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE EXPECTED. A TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT CONDITIONS SHOULD LARGELY REMAIN BELOW ADVISORY LEVELS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT COULD REACH 5 FT AT TIMES MOSTLY BEYOND 20 NM. RIP CURRENTS...THE COMBINATION OF LINGERING LUNAR INFLUENCES...AN EASTERLY SWELL OF 2 FT EVERY 9 SECONDS AND GUSTY WINDS WILL SUPPORT A MODERATE RISK FOR RIP CURRENTS FOR THE BEACHES OF CHARLESTON COUNTY. ATTM IT APPEARS SLIGHTLY LOWER WINDS FROM EDISTO BEACH SOUTH ALONG GEORGIA COAST WILL LIMIT THE RIP CURRENT RISK TO A HIGH-END LOW CATEGORY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ST LONG TERM...RJB AVIATION...DPB/ST MARINE...DPB/ST
Hazardous weather outlook, Jul 4, 3:58 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT SAT JUL 4 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047-052-052000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 358 PM EDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT PARTS OF THE AREA LATE THIS AFTERNOON INTO THE EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM 4 PM UNTIL 8 PM. POTENTIAL IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWERLINES AND MINOR DAMAGE TO STRUCTURES. THIS IS A DEVELOPING SITUATION. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN WEATHER AWARE TODAY AND BE READY TO TAKE ACTION SHOULD WATCHES AND WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ048>051-052000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 358 PM EDT SAT JUL 4 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT PARTS OF THE AREA THIS EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM 4 PM UNTIL 8 PM. POTENTIAL IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWERLINES AND MINOR DAMAGE TO STRUCTURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 4, 3:42 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SAT JUL 4 2015
GAZ099-042030-
CANDLER GA-
342 PM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER COUNTY UNTIL
430 PM EDT...
AT 342 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STILLMORE...OR 11 MILES WEST OF METTER...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
METTER AND ALINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8220 3247 8218 3254 8212 3255 8205
3252 8199 3229 8196 3230 8215 3232 8223
3233 8224 3234 8224 3235 8225
TIME...MOT...LOC 1942Z 262DEG 22KT 3241 8226
FWASpecial weather statement, Jul 4, 3:54 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SAT JUL 4 2015
GAZ100-114-115-042045-
EVANS GA-BULLOCH GA-TATTNALL GA-
354 PM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS AND
TATTNALL COUNTIES UNTIL 445 PM EDT...
AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HAGAN TO
NEAR MENDES...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLAXTON...GLENNVILLE...HAGAN...DAISY...BELLVILLE...MANASSAS...MENDES
AND DENMARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3227 8201 3227 8197 3228 8196 3235 8169
3216 8174 3215 8178 3210 8175 3204 8177
3201 8183 3198 8186 3194 8209
TIME...MOT...LOC 1954Z 258DEG 17KT 3225 8195 3196 8202
FWASpecial weather statement, Jul 4, 4:08 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT JUL 4 2015
GAZ140-141-042030-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-COASTAL MCINTOSH GA-
408 PM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
430 PM EDT...
AT 408 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DARIEN. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DARIEN...MERIDIAN...WOLF ISLAND...SAPELO ISLAND...CARNIGAN AND
RIDGEVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3133 8144 3133 8145 3138 8155 3151 8146
3143 8124 3138 8128 3143 8131 3143 8133
3140 8132 3136 8129 3133 8131 3133 8133
3132 8133 3133 8137 3131 8142
TIME...MOT...LOC 2008Z 119DEG 4KT 3136 8141Local storm report, Jul 4, 4:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 5 WNW METTER 32.43N 82.13W
07/04/2015 CANDLER GA 911 CALL CENTER
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF CANOE
PLACE AND HADDEN ROAD. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1500618
JMCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:42 PM EDT | Special Weather Statement | CHS | Candler | 48 min |
| Jul 4, 3:54 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 51 min |
| Jul 4, 3:58 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 48 min |
| Jul 4, 4:08 PM EDT | Special Weather Statement | CHS | McIntosh | 22 min |
| Jul 4, 4:15 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 36 min |
| Jul 4, 4:30 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more | 60 min |
| Jul 4, 5:01 PM EDT | Special Weather Statement | CHS | Effingham | 29 min |
| Jul 4, 5:09 PM EDT | Special Weather Statement | CHS | Chatham | 36 min |
| Jul 4, 5:45 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.